IMI Interdisciplinary Mathematics InstituteCollege of Arts and Sciences

Linyuan Lincoln Lu

  • Professor
  • Department of Mathematics
  • University of South Carolina


Education

Ph.D. Combinatorics University of California, San Diego 2002
M.S. Mathematics University of Pennsylvania, Philadelphia 1999
M.S. Computer Science University of Pennsylvania, Philadelphia 1999
B.S. Mathematics Nankai University, Tianjin, China 1991

Experience

2013 – Present Professor Department of Mathematics, Univ. of South Carolina
2009 – 2012 Associate Professor Department of Mathematics, Univ. of South Carolina
2004 – 2009 Assistant Professor Department of Mathematics, Univ. of South Carolina
2002 – 2004 Postdoc University of California, San Diego

Research

Research Interests

Large information networks, probabilistic methods, spectral graph theory, random graphs, extremal problems on hypergraphs and posets, algorithms, and graph theory.

Current Projects

  1. Turan problems on hypergraphs
  2. Random graphs/hypergraphs
  3. Spectral analysis on graphs/hypergraphs
  4. Extremal poset problems
  5. Ricci curvatures of graphs
  6. Probabilistic methods
  7. Other problems in graph theory

BACK TO TOP

Teaching Activities

Current Courses

  • Math 142 - Calculus II
  • Math 576 - Combinatorial Game Theory

Previous Courses

  • Math 141 - Calculus I
  • Math 142 - Calculus II
  • Math 198 - Introduction to Careers and Research in the Mathematical Sciences
  • Math 241 - Vector Calculus
  • Math 242 - Elementary Differential Equations (HONORS)
  • Math 374 - Discrete Structures
  • Math 526 - Numerical linear algebra
  • Math 550 - Vector Calculus
  • Math 570 - Discrete optimization
  • Math 574 - Discrete Mathematics I
  • Math 576 - Combinatorial Game Theory
  • Math 776 - Graph theory (I)
  • Math 777 - Graph theory (II)
  • Math 778E - Selected Topics: Extremal Graph Theory
  • Math 778P - Selected topics in Discrete Mathematics (Probabil St Methds)
  • Math 778S - Selected Topics: Spectral Graph Theory

BACK TO TOP

Honors and Other Special Scientific Recognition

  • Receiving a prize of $100 from Ron Graham on December 8, 2008 for settling a twenty-years-old Erdos prized problem.

BACK TO TOP

5 Selected Publications

  • Linyuan Lu and Xing Peng, The Fractional Chromatic Number of Triangle-free Graphs with 3, Discrete Mathematics 312, No. 24, (2012), 3502-3516.
  • Jingfen Lan, Linyuan Lu, and Lingsheng Shi, Graphs with Diameter n-e Minimizing the Spectral Radius, Linear Algebra and its Application, 437, No.11, (2012), 2823-2850.
  • Linyuan Lu and Xing Peng, Loose Laplacian spectra of random hypergraphs, Random Structures & Algorithms, 41 No. 4, (2012), 521-545.
  • Linyuan Lu and Xing Peng, Monochromatic 4-term arithmetic progressions in 2-colorings of Zn, J. Combin. Theory Ser. A, 119 No. 5, (2012), 1048-1065.
  • Andrew D. King, Linyuan Lu, and Xing Peng, A fractional analogue of Brook's theorem, SIAM J. Discrete Math., 26 (2012), 452-471.

BACK TO TOP

IMI Preprints and Seminars

Go to the list of 5 preprints and 13 seminars by Linyuan Lincoln Lu.

BACK TO TOP

Curriculum Vitae

© Interdisciplinary Mathematics Institute | The University of South Carolina Board of Trustees | Webmaster
USC